advertisement
Question
Posted by: Lambchop | 2007/02/23

Aaaahhhhh Grandpa...

I read the article about addiction to over the counter meds with much interest. I have long suspected that the 2 - 3 GRANDPA headache powders I have most days is not a good thing. Even if I don't have a headache they just make me feel a little perkier and I can get through a stressful day alot easier. I think I had better stop this with immediate effect as I really didn't think about the damage to my poor organs etc. I take Cilift every day as well as a number of vitamins (Yes I do love throwing pills down my throat). Do I really have a problem????

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

If ANYTHING tempts you to take it even when you don't have the symptoms it's meant for, and if ANY drug makes you feel perkier, beware of addictive / dependency potential. Chronic misuse of painkillers can cause a range of problems, so it would indeed be wise to come of this.
Even vitamins IN EXCESS can cause problems, some serious --- check the recommended daily doses, and don't go above those limits. At worst it can cause problems, at best, it's a waste and gets excreted, providing large doses of vitamins to the sewers. With any medication or supplement, ENOUGH is what works --- higher doses do NOT usually produce enhanced benefits.
TO emphasize an important point RMC raises --- when you go into hospital for any reason, especially for surgery, ALWAYS tell them about the medications you take, BOTH those prescribed ( like Cipramil ) AND over-the-counter meds, which can at times be very significant

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: RMC | 2007/02/23

Mmmmm. Yes sounds like it. My grandpa died from this, he had headaches really badly and got addicted to them, started taking them like you and mucked up his liver and kidneys. He died in a lot of pain at a major hospital and there was nothing more they could do for him.

I don't think vitamins are a problem, as long as you don't take too many as it is possible to damage your body from too much. Plus what is all that asprin doing to your blood, if you are in an accident or something you could bleed out as asprin is a blood thinner. No one will know why your blood does not clot. You would also need to declare this if you have an op.

Reply to RMC

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement